Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2015, 9:12 PM CDT for Blount County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 9:12 PM CDT (02:12 UTC)
- Expired
- Apr 3, 2015, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Blount County, AL
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:32 PM CDT | TSTM WND DMG | 3 N Blountsville, AL | TREE DOWN ACROSS BLACK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:48 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS54 KBMX 040212
SVRBMX
ALC009-040300-
/O.NEW.KBMX.SV.W.0042.150404T0212Z-150404T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
* UNTIL 1000 PM CDT
* AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY
POND...OR 7 MILES EAST OF CULLMAN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOUNTSVILLE...SNEAD...SUSAN MOORE...WALNUT GROVE...STRAWBERRY...
MCLARTY AND BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3425 8644 3410 8630 3404 8634 3407 8670
3408 8670 3408 8667 3412 8663 3412 8660
3416 8658 3418 8655 3420 8655 3423 8652
3425 8652 3426 8649
TIME...MOT...LOC 0212Z 271DEG 34KT 3417 8672
HAIL...1.00IN
WIND...60MPH
$$
563 follow-up statements
264
WWUS54 KBMX 040228
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 PM CDT FRI APR 3 2015
ALC009-040300-
/O.CON.KBMX.SV.W.0042.000000T0000Z-150404T0300Z/
BLOUNT AL-
928 PM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN BLOUNT COUNTY...
AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BLOUNTSVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOUNTSVILLE...SNEAD...SUSAN MOORE...WALNUT GROVE...STRAWBERRY...
MCLARTY AND BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3425 8644 3410 8630 3404 8634 3407 8670
3408 8670 3408 8667 3412 8663 3412 8660
3416 8658 3418 8655 3420 8655 3423 8652
3425 8652 3426 8649
TIME...MOT...LOC 0227Z 279DEG 37KT 3412 8653
HAIL...1.00IN
WIND...60MPH
$$
56726
WWUS54 KBMX 040241
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 PM CDT FRI APR 3 2015
ALC009-040300-
/O.CON.KBMX.SV.W.0042.000000T0000Z-150404T0300Z/
BLOUNT AL-
941 PM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN BLOUNT COUNTY...
AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SNEAD...OR 10
MILES NORTHEAST OF ONEONTA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SNEAD...SUSAN MOORE...WALNUT GROVE AND MCLARTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3420 8640 3410 8630 3404 8634 3406 8653
3413 8648
TIME...MOT...LOC 0241Z 280DEG 34KT 3409 8638
HAIL...1.00IN
WIND...60MPH
$$
56414
WWUS54 KBMX 040257
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 PM CDT FRI APR 3 2015
ALC009-040307-
/O.EXP.KBMX.SV.W.0042.000000T0000Z-150404T0300Z/
BLOUNT AL-
957 PM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLOUNT COUNTY
WILL EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN ALABAMA.
LAT...LON 3420 8640 3410 8630 3404 8634 3406 8653
3413 8648
TIME...MOT...LOC 0254Z 271DEG 34KT 3409 8638
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:41 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 3, 6:41 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 PM CDT FRI APR 3 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... THE FORECAST FOR THIS AFTERNOON AND EVENING SEEMS FAIRLY STRAIGHTFORWARD WITH STORMS EXPECTED TO INITIATE ALONG OR JUST AHEAD OF A COLD FRONT ACROSS EASTERN ARKANSAS AND EVENTUALLY INTO NORTHERN MISSISSIPPI AND NORTHWEST ALABAMA. A TONGUE OF HIGHER QUALITY MOISTURE IS EVIDENT IN THAT REGION BASED ON VISIBLE SATELLITE AND SURFACE OBSERVATIONS. MLCAPE OF 1000-1500 J/KG AND WESTERLY DEEP-LAYER SHEAR OF 40-50 KT ORIENTED AT AROUND 45 DEG TO THE ZONE OF DEVELOPMENT...SHOULD CONTRIBUTE TO A BROKEN LINE OF STRONG TO SEVERE STORMS WITH SUPERCELLS AND BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND HAIL UP TO 1.5 INCHES IN DIAMETER. A BRIEF TORNADO CANNOT BE RULED OUT WHERE STRONGER REAR INFLOW OCCURS...BUT THIS POTENTIAL SHOULD BE LIMITED BY MODEST 0-1 KM SHEAR AND HELICITY AND HIGHER-THAN-OPTIMAL LCL HEIGHTS. THE GREATEST RISK SHOULD BE CONFINED TO OUR NORTHWEST COUNTIES FROM 6-9 PM AS STORMS INTERACT WITH ZONE OF ENHANCED INSTABILITY. STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY APPROACH THE I-59 CORRIDOR...WITH THE SEVERE THREAT ENDING AROUND MIDNIGHT. IN THE WAKE OF THE COLD FRONT...THE WEEKEND SHOULD BE DRY FOR THE MOST PART WITH TEMPERATURES RETURNING CLOSER TO NORMAL FOR BOTH SATURDAY AND SUNDAY. A SERIES OF IMPULSES IN THE SOUTHERN STREAM WILL MOVE TOWARD THE AREA BEGINNING LATE SUNDAY AFTERNOON WITH RAIN CHANCES INCREASING SUBSTANTIALLY SUNDAY EVENING INTO MONDAY ESPECIALLY ACROSS THE WEST AND NORTH. DEWPOINTS IN THE MID TO UPPER 60S WILL BECOME WIDESPREAD BY TUESDAY AND WEDNESDAY...AND MODELS SUGGEST THE SUBTROPICAL RIDGE TO OUR SOUTH WILL REMAIN FLAT ENOUGH FOR DAILY AFTERNOON AND EVENING SHOWERS AND STORMS. EVEN THOUGH WE ARE IN THE HEART OF SEVERE WEATHER SEASON...A LACK OF DEEP-LAYER SHEAR SHOULD KEEP STORMS FROM BECOMING ORGANIZED AT LEAST THROUGH MIDWEEK. 87/GRANTHAM && .AVIATION... 00Z TAF DISCUSSION. ISOLATED TSTORMS POSSIBLE FOR THE NEXT COUPLE HOURS...MAINLY NEAR TCL AND BHM...BUT DO NOT HAVE ENOUGH CONFIDENCE IN THE TERMINAL ACTUALLY BEING AFFECTED TO INCLUDE VCTS. BROKEN LINE OF TS WILL MOVE FROM WEST TO EAST THIS EVENING AND OVERNIGHT...AFFECTING ALL TERMINALS. HAVE TIMED OUT TSRA BASED ON CURRENT RADAR TRENDS AND NEAR TERM GUIDANCE. DUE TO DECREASING INSTABILITY WITH TIME WILL CONTINUE WITH SHRA AND ONLY VCTS FOR MGM/TOI. CIGS WILL DROP TO MVFR WITH THE RAIN/STORMS AND THEN EVENTUALLY TO IFR IMMEDIATELY AFTER THE FRONT WHILE WINDS SHIFT TO THE NW AND THEN N. VFR CONDITIONS ARE EXPECTED TO RETURN TOMORROW MORNING...WITH GUSTY WINDS FROM THE NORTH. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 64 37 67 51 / 80 0 0 10 60 ANNISTON 48 65 40 68 52 / 80 0 0 10 60 BIRMINGHAM 48 67 41 68 55 / 80 0 0 10 60 TUSCALOOSA 48 68 43 69 56 / 80 0 0 20 60 CALERA 49 68 43 70 55 / 80 0 0 10 50 AUBURN 55 69 43 69 54 / 60 10 0 10 40 MONTGOMERY 54 72 45 72 57 / 60 10 0 10 40 TROY 58 71 43 72 57 / 50 10 0 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/14
Hazardous weather outlook, Apr 3, 7:39 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 739 AM CDT FRI APR 3 2015 ALZ011>015-017>050-041545- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 739 AM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND NORTH OF A LINE FROM LINDEN...TO ALABASTER...TO JACKSONVILLE. THE THREAT TIME WILL BE FROM 6 PM UNTIL MIDNIGHT. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY NORTH OF A LINE FROM ALICEVILLE TO JASPER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Apr 3, 7:43 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 3 NE SHOTTSVILLE 34.30N 88.09W
04/03/2015 E0.50 INCH MARION AL PUBLIC
PEA TO DIME SIZE HAIL COVERING THE GROUND.
&&
LINHARESSpecial weather statement, Apr 3, 7:47 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT FRI APR 3 2015
ALZ011-014-040145-
MARION AL-WINSTON AL-
747 PM CDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND WINSTON
COUNTIES UNTIL 845 PM CDT...
AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HACKLEBURG...OR 11 MILES WEST OF HALEYVILLE...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HALEYVILLE AND NEEDMORE AROUND 810 PM CDT.
ASHRIDGE AROUND 830 PM CDT.
WINSTON FREE STATE BARN AROUND 835 PM CDT.
DOUBLE SPRINGS...SMITH LAKE AND HOUSTON RECREATIONAL AREA AROUND
840 PM CDT.
MORELAND...BRUSHY LAKE AND CORINTH REC AREA AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ADDISON TOWN HALL...
WINSTON COUNTY AIRPORT...UPSHAW...HULLETT BRANCH...SIPSEY RIVER REC
AREA...ADDISON MUNICIPAL AIRPORT...HOUSTON...MILL CREEK...UPPER BEAR
CREEK RESERVOIR AND TESSNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3430 8711 3409 8711 3413 8764 3416 8789
3431 8789
TIME...MOT...LOC 0046Z 278DEG 24KT 3427 8781
56Local storm report, Apr 3, 7:48 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL HACKLEBURG 34.27N 87.83W
04/03/2015 E0.50 INCH MARION AL FIRE DEPT/RESCUE
PEA TO DIME SIZE HAIL FALLING
&&
LINHARESSpecial weather statement, Apr 3, 7:49 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT FRI APR 3 2015
ALZ030-031-040115-
GREENE AL-SUMTER AL-
749 PM CDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND CENTRAL GREENE
COUNTIES UNTIL 815 PM CDT...
AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOLIGEE...OR 11 MILES SOUTHWEST OF EUTAW...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUTAW...BOLIGEE...GAINESVILLE...EPES...THORNHILL...ALLISON...WALDEN
QUARTERS...I 20 REST AREA NEAR EUTAW...EUTAW MUNICIPAL AIRPORT...FIVE
POINTS INTERSECTION AND NEW MOUNT HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3297 8775 3295 8773 3293 8777 3291 8777
3286 8783 3280 8782 3277 8787 3276 8786
3277 8783 3275 8781 3271 8783 3271 8780
3270 8780 3265 8813 3283 8819
TIME...MOT...LOC 0049Z 254DEG 34KT 3277 8808
56Local storm report, Apr 3, 8:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 6 N DOUBLE SPRINGS 34.24N 87.40W
04/03/2015 E0.88 INCH WINSTON AL PUBLIC
&&
LINHARESSpecial weather statement, Apr 3, 8:20 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT FRI APR 3 2015
ALZ032-040145-
HALE AL-
820 PM CDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALE COUNTY UNTIL 845 PM
CDT...
AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEDGEWORTH...OR NEAR EUTAW...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNDVILLE...AKRON...EVANSVILLE...WEDGEWORTH...SAWYERVILLE...
WATEROAK...MOUNDVILLE AIRPORT...SELDEN LOCK AND DAM...PHIPPS...HARPER
HILL AND HAVANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3280 8782 3286 8783 3289 8782 3291 8776
3293 8776 3301 8759 3300 8742 3283 8742
3283 8747 3280 8748 3272 8783 3275 8781
3277 8783 3276 8786 3277 8787
TIME...MOT...LOC 0120Z 244DEG 22KT 3283 8782
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:02 PM CDT | Special Weather Statement | BMX | Marion | 43 min |
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 53 min |
| Apr 3, 7:47 PM CDT | Special Weather Statement | BMX | Winston | 58 min |
| Apr 3, 7:49 PM CDT | Special Weather Statement | BMX | Greene | 26 min |
| Apr 3, 8:20 PM CDT | Special Weather Statement | BMX | Hale | 25 min |
| Apr 3, 9:38 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 37 min |
| Apr 3, 9:46 PM CDT | Special Weather Statement | BMX | Pickens | 29 min |
| Apr 3, 9:50 PM CDT | Special Weather Statement | BMX | Etowah | 40 min |
| Apr 3, 10:07 PM CDT | Special Weather Statement | BMX | Jefferson | 38 min |
| Apr 3, 10:11 PM CDT | Special Weather Statement | BMX | St. Clair | 34 min |
| Apr 3, 11:27 PM CDT | Special Weather Statement | BMX | Cleburne | 48 min |
| Apr 3, 11:29 PM CDT | Special Weather Statement | BMX | Bibb, Hale, Perry | 31 min |
| Apr 3, 11:57 PM CDT | Special Weather Statement | BMX | Chilton | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.